A strongly coupled diffusion effect on the stationary solution set of a prey-predator model

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We study the positive solution set of the following quasilinear elliptic system: where ω is a bounded domain in RN, a, b, c, d, and μ are positive constants, and β is a nonnegative constant. This system is the stationary problem associated with a prey-predator model with the strongly coupled diffusion δ( v/1+βu ), and u (respectively v) denotes the population density of the prey (respectively the predator). In the previous paper by Kadota and Kuto [10], we obtained the bifurcation branch of the positive solutions, which extends globally with respect to the bifurcation parameter a. In the present paper, we aim to derive the nonlinear effect of large β on the positive solution continuum. We obtain two shadow systems in the limiting case as β → ∞. From the analysis for the shadow systems, we prove that in the large β case, the positive solutions satisfy ||u|| = O(1/β) if a is less than a threshold number, while the positive solutions can be approximated by a positive solution of the associated system without the strongly coupled diffusion if a is large enough.

Original languageEnglish
Pages (from-to)145-172
Number of pages28
JournalAdvances in Differential Equations
Volume12
Issue number2
Publication statusPublished - 2007 Dec 1
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A strongly coupled diffusion effect on the stationary solution set of a prey-predator model'. Together they form a unique fingerprint.

  • Cite this